Can Retin A, Renova, generic tretinoin, etc. damage the skin around the eyes?
Dear writer of this email and readers – It’s sad, but I really can’t hope to answer all the emails I get now. I really wish I could but it’s just not possible (unless I can stop needing to sleep :)). Also, I try to answer the questions that will be helpful to the most readers. If it’s truly a very unique situation, it won’t be very helpful to other people necessarily.
Having said that, I can hear in your email that you are struggling and I think getting some therapy, like you’re doing, is a very good idea. For all of us, if things about our faces are bothering us so much that it’s interfering with our ability to enjoy life, a therapist/psychologist may be very helpful.
The answer to your question is no. Retin A does not cause permanent eyelid puffiness. I’m assuming here that you stopped the Retin A as soon you noticed the puffiness. I say this a lot and I’ll say it again. If a product is stinging, burning, itching, causing redness or any other problem, stop the product and call your doctor, if it’s a prescription. More on sensitive skin here.
Also, there are many other causes of eyelid puffiness. We often refer our patients to an allergist (MD who specializes in allergic problem) since problems with puffiness around the eyes are often related to allergies.
I hope this helps, Dr. I